Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 18, 2020, 9:13 AM CST for Grant County, Hot Spring County, Saline County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2020, 9:13 AM CST (15:13 UTC)
- Expired
- Feb 18, 2020, 11:08 AM CST
- In force
- 115 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, AR, Hot Spring County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 60 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2513 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 5:45 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 18, 5:45 AM CST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 545 AM CST Tue Feb 18 2020 .AVIATION... Cold front is located from SW to NE Arkansas this morning. Showers and isolated thunderstorms will accompany the boundary as it moves south with additional precipitation possible through the afternoon. MVFR to IFR conditions will prevail for most of the day with conditions slowly improving this evening and overnight to VFR. SE winds prevail in advance of the front with winds shifting to the NE behind it. && .PREV DISCUSSION...(ISSUED 349 AM CST Tue Feb 18 2020) Short term...Today through Thursday Overall the model guidance has not really changed considerably and is still advertising a fairly progressive pattern with an outside chance of a little winter weather. NAM solution remains the cold outlier and even it has dropped snow amounts versus previous runs. GFS has also back tracked from its snow amounts versus the past few days but this model has been struggling this entire season. Overall the ECMWF solution has been performing admirably of late and now has no mention of snow. Feel the best course of action will be to try to blend these solutions but regardless, it looks like the window for any wintry precipitation will be small with minimal accumulations. Latest surface analysis places a cold front roughly bisecting the state from southwest to northeast. Fairly widespread precipitation is occurring along the boundary with the occasional rumble of thunder occurring mainly south of the I-40 corridor where some instability is noted. Front will continue to move through the state this morning but its forward movement will likely be slowed somewhat as it runs into upper ridging in the gulf. Weak surface low along the boundary is located near Mena at this time and expected to move into central LA by the end of the day. This will keep higher rain chances across the south for most of the day while rain chances will be decreasing elsewhere as the day progresses. Behind the front, high pressure will build into the state with much cooler air coming in on northeast winds. Highs will occur early in the day today with temperatures steady or slowly dropping as the cooler air filters in. High temperatures will be in the 50s on Wednesday and only in the 40s Thursday. Next wave will start to approach the area late Wednesday with precipitation initiating Wednesday night and into Thursday. With Canadian high sitting to the north, there will be a window late Wednesday and into early Thursday morning for some light snow or a rain/snow mix over the north and across the higher terrain areas. Once again the coldest air does not really get in phase with the deepest moisture and accumulations will be light. That and the fact the system will a quick mover and basically out of the state by early Thursday will preclude any winter weather headlines at this time. High pressure will be building into the state as the period ends with a return to chilly conditions to start the extended. Long Term...Thursday night through Monday The long term period will begin on a quiet note compared to the short term. Aloft, longwave troughing will be sliding east from the Upper MS Valley towards the OH and TN Valleys as an expansive upper ridge moves into the nations mid section. This upper feature will encourage a strong area of surface high pressure (~1040mb), presently located over the high plains, to dive S towards AR. As this happens, a surface cold front will push S towards the Gulf Coast. Precipitation will come to an abrupt end with skies clearing during the day Friday. Temperatures during the afternoon will be chilly despite ample sunshine with highs topping out in the upper 30s to upper 40s. On Saturday, the upper ridge will translate eastward with the approach of an upper closed low moving onto the CA coast. Surface high pressure will shift east in response to this. Surface flow will become southerly and increase in magnitude allowing for warmer temperatures and increased moisture to return to the lower levels of the atmosphere. Highs will range from the mid 40s to mid 50s. Overnight Saturday into Sunday morning, the progressive upper trough will move across the Rockies. Lee cyclogenesis will develop over NM. A warm front will lift Nwrd across the region in response to strengthening surface low overnight, increasing PoPs from SW to NE across the state. On Sunday, the surface low is expected to move across Nrn TX/Srn OK beneath the aforementioned upper closed low. PoPs will increase significantly during the early to late morning time frame. At this time, severe weather appears unlikely. Models remain in good agreement with respect to upper features and overall development of a surface low. However, the track begins to diverge Sunday with GFS taking the most Nrn track and USAF taking the most Srn track. A ECMWF/ICON blend will be used as the preferred track which lies between both N and S solutions. Given this, the low is expected to track over C AR Sunday night into Monday morning. A compact weak shortwave ridge will move into the C plains by Monday, quick on the heels of the surface low, before more pronounced troughing dives S into the Rockies. Dry weather is expected locally on Monday before PoPs increase heading into Tuesday. Temperatures will modify both Sunday and Monday with sustained southerly flow. Highs will be in 50s and 60s by Monday afternoon. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...GOUDSWARD
Hazardous weather outlook, Feb 18, 4:16 AM CST, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 416 AM CST Tue Feb 18 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191115- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 416 AM CST Tue Feb 18 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A cold front continues to move through the state this morning with widespread precipitation accompanying the boundary. Isolated thunderstorms will be possible along the front with localized areas of heavy rain. However, no widespread hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Cold air will settle into the state on Wednesday behind a cold front and remain in place over the region through the end of the work week. Precipitation is expected to develop over Oklahoma and western Arkansas Wednesday night into Thursday. At this time a wintry mix will be possible across the higher terrain of the Ozarks, Boston Mountains, and Ouachita Mountains. Amounts are expected to be light with minimal impacts. Precipitation is forecast to come to an end by Thursday afternoon. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:03 AM CST | Areal Flood Advisory | LZK | Garland | 117 min |
| Feb 18, 10:20 AM CST | River Flood Warning | LZK | Clark, Hot Spring | 34 hr |
| Feb 18, 1:34 PM CST | Special Weather Statement | LZK | Bradley | 41 min |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.